Dr Barnaby Martin barnaby.d.martin@durham.ac.uk
Associate Professor
Dr Barnaby Martin barnaby.d.martin@durham.ac.uk
Associate Professor
Professor Daniel Paulusma daniel.paulusma@durham.ac.uk
Professor
Siani Smith siani.smith@durham.ac.uk
PGR Student Doctor of Philosophy
Erik Jan van Leeuwen
Paths P1,…,Pk in a graph G=(V,E) are mutually induced if any two distinct Pi and Pj have neither common vertices nor adjacent vertices. The INDUCED DISJOINT PATHS problem is to decide if a graph G with k pairs of specified vertices (si,ti) contains k mutually induced paths Pi such that each Pi starts from si and ends at ti . This is a classical graph problem that is NP-complete even for k=2 . We introduce a natural generalization, INDUCED DISJOINT CONNECTED SUBGRAPHS: instead of connecting pairs of terminals, we must connect sets of terminals. We give almost-complete dichotomies of the computational complexity of both problems for H-free graphs, that is, graphs that do not contain some fixed graph H as an induced subgraph. Finally, we give a complete classification of the complexity of the second problem if the number k of terminal sets is fixed, that is, not part of the input.
Martin, B., Paulusma, D., Smith, S., & van Leeuwen, E. J. (2023). Induced Disjoint Paths and Connected Subgraphs for H-Free Graphs. Algorithmica, 85, 2580–2604. https://doi.org/10.1007/s00453-023-01109-z
Journal Article Type | Article |
---|---|
Acceptance Date | Feb 20, 2023 |
Online Publication Date | Mar 11, 2023 |
Publication Date | 2023 |
Deposit Date | Apr 18, 2023 |
Publicly Available Date | Apr 18, 2023 |
Journal | Algorithmica |
Print ISSN | 0178-4617 |
Electronic ISSN | 1432-0541 |
Publisher | Springer |
Peer Reviewed | Peer Reviewed |
Volume | 85 |
Pages | 2580–2604 |
DOI | https://doi.org/10.1007/s00453-023-01109-z |
Public URL | https://durham-repository.worktribe.com/output/1175480 |
Published Journal Article
(525 Kb)
PDF
Publisher Licence URL
http://creativecommons.org/licenses/by/4.0/
Published Journal Article (Advanced online version)
(535 Kb)
PDF
Publisher Licence URL
http://creativecommons.org/licenses/by/4.0/
Copyright Statement
Advanced online version Open Access. This article is distributed under the terms of the Creative Commons Attribution License (CC-BY 4.0), which permits any use, distribution and reproduction in any medium, provided the original author(s) and source are credited.
Colouring generalized claw-free graphs and graphs of large girth: Bounding the diameter
(2022)
Journal Article
Partitioning H-free graphs of bounded diameter
(2022)
Journal Article
Acyclic, Star, and Injective Colouring: Bounding the diameter
(2022)
Journal Article
QCSP on reflexive tournaments
(2022)
Journal Article
Colouring graphs of bounded diameter in the absence of small cycles
(2022)
Journal Article
About Durham Research Online (DRO)
Administrator e-mail: dro.admin@durham.ac.uk
This application uses the following open-source libraries:
Apache License Version 2.0 (http://www.apache.org/licenses/)
Apache License Version 2.0 (http://www.apache.org/licenses/)
SIL OFL 1.1 (http://scripts.sil.org/OFL)
MIT License (http://opensource.org/licenses/mit-license.html)
CC BY 3.0 ( http://creativecommons.org/licenses/by/3.0/)
Powered by Worktribe © 2025
Advanced Search